Alert archive / Ohio / Special Marine Warnings in 2019
Special Marine Warning 21, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jun 1, 2019, 2:18 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 2:18 PM EDT (18:18 UTC)
- Expired
- Jun 1, 2019, 3:05 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120
WHUS51 KCLE 011818
SMWCLE
LEZ147>149-167-168-011915-
/O.NEW.KCLE.MA.W.0021.190601T1818Z-190601T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
218 PM EDT Sat Jun 1 2019
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from Willowick OH to Ripley NY...
Open waters from Willowick OH to Conneaut OH...
* Until 315 PM EDT.
* At 217 PM EDT, a strong thunderstorm was located near Ashtabula,
moving east at 30 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Ashtabula, Geneva-On-The-Lake and Conneaut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report severe weather to the Coast Guard or the National Weather
Service.
&&
LAT...LON 4207 8058 4205 8058 4206 8053 4205 8030
4192 8066 4185 8094 4201 8124 4209 8094
TIME...MOT...LOC 1817Z 272DEG 30KT 4202 8078
HAIL...<.75IN
WIND...40KTS
$$
Griffin1 follow-up statement
996
FZUS71 KCLE 011905
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
305 PM EDT Sat Jun 1 2019
LEZ147>149-167-168-011914-
/O.CAN.KCLE.MA.W.0021.000000T0000Z-190601T1915Z/
305 PM EDT Sat Jun 1 2019
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore waters from Willowick OH to Ripley NY...
Open waters from Willowick OH to Conneaut OH...
The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 4207 8058 4205 8058 4206 8053 4205 8030
4192 8066 4185 8094 4201 8124 4209 8094
TIME...MOT...LOC 1902Z 272DEG 30KT 4200 8025
$$
GriffinWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 1, 1:49 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 1, 1:49 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 149 PM EDT Sat Jun 1 2019 .SYNOPSIS... High pressure over the Ohio Valley will move east as low pressure moves east across Michigan and extreme southern Ontario, Canada this evening. The low pressure system will force a cold front south across the area late tonight. High pressure will build southeast out of Canada into the local area through Monday night and off the Virginia coast by Tuesday. A warm front will lift northeast across the local area Tuesday evening followed by a weak cold front Wednesday night. Another area of high pressure will build east across the lower Great Lakes through the end of the week. && .NEAR TERM /THROUGH SUNDAY/... More minor adjustments to pops and temps for the midday update. Thunderstorms across SE MI will skirt the Toledo metro through mid afternoon, with TSRA chances and severe weather potential increasing for the local area generally around/after 4 PM. Damaging winds and large hail are the primary threats, with the potential for heavy rainfall and flash flooding where storms train over the same location. Original Discussion... A digging upper level trough will dive southeast across the Great Lakes region by Sunday. Ahead of this trough, a shortwave trough will move east across the area tonight in the mean upper level flow. This shortwave will be responsible for a surface low pressure system that is expected to move east across the lower Great Lakes tonight. The surface low pressure system is expected to force a cold front with showers and thunderstorms south across the area late tonight into Sunday morning. The low and the front will exit to the east and allow drier air to move into the region by the end of the day Sunday. Initially, a line of showers and thunderstorms continues to move southeast through the northern Great Lakes toward the local area. The thunderstorm activity is now beginning to interact with the surface high pressure to the south at this time and the trend has been toward a decreasing shower and thunderstorm threat. This initial round of precipitation should not make it into the local area. However, as the surface low pressure system pushes east across the lower Great Lakes this afternoon and evening, moisture associated with the low will move into the local area. Dewpoint temperatures will be gradually increasing across the area today and should top out in the lower 60s. More showers and thunderstorms will develop with the best chance being in the afternoon and evening today. The latest excessive rainfall outlook for the local area shows a slight risk for some heavy rain this afternoon into tonight mainly across the northern tier counties of Ohio and northwest Pennsylvania. Will have to monitor thunderstorms today and tonight for possible locally heavy rain and flood potential. Will hold off on any flood watch at this time as location appears to be shifting and day shift may have a better handle on the location. As low moves east of the area late tonight, the cold front sags south across the area toward Sunday morning. Moisture associated with the low will exit to the east and allow drier air to move into the region in the afternoon. Since it appears precipitation may be holding off a few hours today and some sun through high clouds is expected, will top out highs today in the lower 80s most areas and lower to middle 70s in the northeast. Cold air advection will take place late tonight behind the cold front and drop temperatures back into the middle to upper 50s. Sunday will be a bit cooler with highs in the cold air advection in the upper 50s to lower 60s northeast and middle to upper 60s elsewhere. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... A secondary trough with another push of cold air will arrive Sunday night as the upper trough encompasses Ontario and the eastern Great Lakes. We may be able to squeeze out a few showers across the far east snowbelt if accompanied by enough moisture. Otherwise will have lake induced cloud cover with H8 temps dipping near/slightly below zero. The surface high eases eastward Monday and clears it out. A few high clouds will be spilling over the ridge Monday into Tuesday, but overall hoping for mostly sunny skies. So temperatures really take a dip Sunday night through Monday night with improvement going through Tuesday with the return of the ridge aloft. Have 40s area wide Sunday night. The cloud cover may help keep the cool spots of Ashtabula and nw PA out of the upper 30s. Monday though will be cool with much of northeast OH/nw PA struggling to get to 60. Others well west and south will see lower 60s. Tuesday, temperatures begin to recover with mid 60s to lower 70s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... Showers and possible thunderstorms are in the forecast for Wednesday/Wednesday night as a minor shortwave moves through the slightly northwesterly mean flow. This will bring a surface low and its respective warm/cold fronts across the lower Great Lakes. To end the work week high pressure should settle over the Great Lakes with the makings of a cut off low across the Central Plains bringing lower confidence to the forecast. Will lean toward a drier forecast and allow for time to resolve additional details and keep any stalled front to our south. Temperatures will be seasonable for the end of the work week. && .AVIATION /18Z Saturday THROUGH Thursday/... A cold front will sink south towards the area this afternoon and move through the area overnight. VFR conditions are expected ahead of the front outside of convection, but TSRA chances will ramp up around 00Z at the northern terminals near Lake Erie. A storm will move through KERI over the first hour of the period. TSRA chances will begin to diminish after 06Z tonight. Some post frontal MVFR ceilings are possible through Sunday morning, with gradual improvement/clearing from the northwest through and just after the end of the period. Southwest winds will become northwest behind the front late in the period. OUTLOOK...Non-VFR possible east Sunday morning and again Wednesday afternoon west. && .MARINE... A frontal boundary will slowly migrate southward today with showers and thunderstorms accompanying it. West to southwest winds will take place ahead of the front with a shift to the west-northwest early Sunday morning in the wake of the front. A secondary trough will push across the lake Sunday night with an uptick in winds. The lake will be choppy beginning Sunday night, but it may not be until the second bump up in wind that puts waves solidly over the 4 foot mark. A small craft advisory may be needed Sunday night into Monday. High pressure will shift across the lake between Monday night and Tuesday night. Southwest flow increases Wednesday as a warm front lifts across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Greenawalt/Lombardy SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Greenawalt MARINE...Oudeman
Hazardous weather outlook, Jun 1, 4:26 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 426 AM EDT Sat Jun 1 2019 OHZ017>023-027>033-036>038-047-020830- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 426 AM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-020830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 426 AM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-089-PAZ001>003-020830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 426 AM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk for excessive rainfall this afternoon and tonight. Showers and thunderstorms will move southeast across the area mainly this afternoon and tonight and some locally heavy downpours can be expected. There is the possibility for rapid rises of streams and creeks across the area in areas where the heavy rain occurs. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:17 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 1, 2:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 1, 2:27 PM EDT | Special Weather Statement | CLE | Ashtabula | 48 min |
| Jun 1, 2:54 PM EDT | Special Weather Statement | CLE | Lucas | 66 min |
| Jun 1, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 62 min |
| Jun 1, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 55 min |
| Jun 1, 3:52 PM EDT | Special Marine Warning | CLE | 103 min | |
| Jun 1, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 46 min |
| Jun 1, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 67 min |
| Jun 1, 4:42 PM EDT | Special Marine Warning | CLE | 76 min | |
| Jun 1, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain, Ottawa, Sandusky, Wood | 63 min |
| Jun 1, 4:53 PM EDT | Areal Flood Advisory | CLE | Ottawa, Sandusky, Wood | 3 hr |
| Jun 1, 4:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 51 min |
| Jun 1, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 66 min |
| Jun 1, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood | 57 min |
| Jun 1, 6:01 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Trumbull | 44 min |
| Jun 1, 6:27 PM EDT | Special Weather Statement | CLE | Summit | 48 min |
| Jun 1, 6:33 PM EDT | Special Weather Statement | CLE | Hancock, Seneca | 57 min |
| Jun 1, 6:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Summit, Trumbull | 62 min |
| Jun 1, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood, Wyandot | 61 min |
| Jun 1, 6:49 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca, Wood | 4 hr |
| Jun 1, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 46 min |
| Jun 1, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 42 min |
| Jun 1, 7:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 32 min |
| Jun 1, 7:47 PM EDT | Areal Flood Warning | CLE | Wood | 6 hr |
| Jun 1, 7:47 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 43 min |
| Jun 1, 7:58 PM EDT | Special Weather Statement | CLE | Ashland, Morrow | 62 min |
| Jun 1, 2:44 PM EDT | Special Weather Statement | CLE | Crawford | 46 min |
| Jun 1, 3:37 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 3 hr |
| Jun 1, 4:00 PM EDT | Special Weather Statement | CLE | Crawford | 30 min |
| Jun 1, 5:38 PM EDT | Areal Flood Advisory | CLE | Crawford | 4 hr |
Nearby
Special Marine Warnings in Ohio, 2019Every special marine warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.